AMERICA

San Diego Sheriff releases new details about video of deputy’s fall

Written by admin

San Diego Sheriff releases new details about video of deputy’s fall

Faced with suspicions about body camera footage showing an intern collapsing while examining a substance he believed to be fentanyl, the San Diego County Sheriff’s Department on Monday released several reports related to the incident, including one The results of laboratory analysis were also included, which showed that the substances were found. The dramatic video contained fentanyl and methamphetamine.

The footage, which showed Deputy David Faiway collapsing in a parking lot shortly after handling a white powder on July 3, was met with scrutiny from medical and addiction experts, who said only handling the drug resulted in an overdose on fentanyl. It was impossible to do.

In an edited video that the department released last week to demonstrate the dangers of fentanyl, Deputy Faiivae’s field training officer, Cpl. Scott Crane reported that Deputy Faiway was “on the way all the way to the hospital.”

Fentanyl is a potent synthetic drug that is widely smuggled into illegal markets. Its potency can vary, especially when mixed with other substances, making it easy to overdose in very small amounts.

But even though newly released documents show that the substances Deputy Faiway handled later tested positive for fentanyl, fluorofentanyl and methamphetamine, they do not say whether Deputy Faiway overdose. had gone. An incident report lists “probable internal injury,” “other major injury” and “fainting” as the deputy’s injuries.

Dr. Scott Krakower, a psychiatrist at Zucker Hillside Hospital in Queens, said in an interview last week that an overdose of fentanyl is not needed to do the damage. Not knowing the potency of fentanyl can lead to overdose symptoms if someone inadvertently inhales it.

See also  Teen contestant who stabbed 'Slender Man' to be released from mental hospital

Medical Director of Toxicology and Addiction Medicine at University Hospitals in Cleveland, Dr. “The only way to overdose is to inject, snort, or swallow it,” Ryan Marino said after the video was initially released. “You can’t overdose with secondhand contact.”

While the report does not explicitly state how Deputy Faiway may have gotten fentanyl into his system, he does paint a picture of events that may have led to unintentional ingestion of the drug.

The accounts of both Deputy Faiway and Corporal Crane say that after responding to a report of trespassing at a morgue in San Marcos, Calif., Deputy Faiway entered a suspect’s car using a portable narcotics analyzer on the back of a patrol vehicle. Tested three bags found.

According to a follow-up report, the first two bags presumptively tested positive for fentanyl and the smaller third bags tested positive for methamphetamine.

In his statement, Deputy Faiway said that the third bag was partially opened, and that some particles of the substance had surfaced in the upper deck of the car. He then “swept the particles back into the binder and put all the bags in a proof bag.”

When the results for fentanyl came back positive, Corporal Crane told Deputy Faiway that he needed to double-bag the item “for safety”. Deputy Faiway then reached downstairs to retrieve a second bag from his evidence kit, and when he did, kept his face “about six inches from where he was testing the substances,” according to his statement. Corporal Crane told him not to get so close, and when he stood up “he felt lightheaded and fell down.”

See also  For the first time in public, a detainee describes atrocities on CIA black sites

After Deputy Faiway fell back, he was given four doses of Narcan, a nasal spray containing naloxone, a drug used to counteract the effects of an opioid overdose. Deputy Faiway showed no reaction to Narcan and was taken to hospital by emergency medical workers and later recovered.

According to the National Institute of Drug Abuse, naloxone can quickly restore normal breathing to a person if their breathing has become slow or stopped due to an opioid overdose. Naloxone has no effect on someone who does not have opioids in their system.

Neither Corporal Crane nor Deputy Faiway were available for comment.

#San #Diego #Sheriff #releases #details #video #deputys #fall

About the author

admin

Leave a Comment

close
%d bloggers like this: